Wasting away from IBS AND REFLUX: I have had... - IBS Network

IBS Network

36,005 members12,068 posts

Wasting away from IBS AND REFLUX

Merlinjardin profile image
Merlinjardin

I have had severe IBS and REFLUX for 6 months now. I have lost over 3 stone. I can only eat tiny amounts and then I have bad reflux and pain. Had cameras and scans in hospital and everything all clear, some diverticulitis. I am also very constipated. Take omeprazole and buscopan . So worried now as condition getting worse. Hospital don’t seem to have any answers.

9 Replies

Hello have you been tested for SIBO? X

Oscar091 profile image
Oscar091 in reply to Oscar091

I’ve lost loads of weight no appetite nausea do you suffer from any of these symptoms? X

Yes nausea and reflux , gas, after eating.

No bacteria

Have you had a test for SIBO? X

Please think about going private doctor it’s the only way I got to the root of my problem. I’ve been to hospital twice over my ibs but they don’t seem bothered 😕. I had no choice but to pay for a private doctor even though I’m a single mother and not working of course cause I’m too sick.

I would if I could afford it but don’t have the funds

What did the private doctor say

I too lost 3 stone in weight & felt soooo poorly for many months - ended up paying private as GP kept saying IBS & all tests came back clear. After gastroscopy consultant advised SIBO but because I felt so well when I went for my results they recommended that I didn't take antibiotics. I have been really well & only having a flare up if I've overeaten or eaten something I shouldn't (chocolate). I also follow a low FODMAP diet. I do not have cows milk, onions (ok with leeks) or gluten as they really set me off. I stopped taking Omeprazole as it made me ill - I think it was making me deficient in vitamins & minerals. I also take a probiotic every morning along with magnesium citrate & b vitamins/iron. I have the odd buscopan if I feel I need it same for reflux I take gaviscon when I need it. Omeprazole stops your stomach producing enough substance to break down the food you do eat so the nutrients are not being released possibly leaving you malnourished. It's worth having a chat with your GP about it but for me I came on leaps & bounds once I stopped taking it!! Fortunately for me my symptoms are not brought on by stress mine is certain foods.Hope you start feeling better soon.

You may also like...